Facebook Pixel
EmpowHER Guest

Brown Period

By Anonymous March 6, 2017 - 10:42am
Rate This

I took multiple doses of plan b over the past couple of months. Probably three doses in these past two months. I know the whole rant about plan b not meant for regular birth control and all that. I understand it is for emergencies and that was the reason I used them. That being said, I just got my period after taking plan b a couple of weeks ago. It's early and my period is like dark red with dark brown mixed in. There's a lot of clots and it's very thick but this cycle is a little lighter than my normal period. It's lasted about a week and I've had cramping. I fill up a tampon in about an hour and a half but usually I fill on up within 45 minutes on my heaviest days and that's not the case. Is this cause for concern? Could I be pregnant?

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER. I am glad you reached out to our community about this.

Yes, this is a matter of concern. Please call your gynecologist today and honestly report how you have taken an emergency contraceptive more than recommended.

No, you are not pregnant. But, the concern is a serious hormonal upset caused by over using an ECP, which is now presenting as prolonged and heavy menstrual bleeding.


March 6, 2017 - 10:49am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!